Aa
A
A
Close
Avatar universal
Side effects from defibrillator shock
A couple of weeks ago my father received a shock from his ICD and since then he has been feeling unwell particularly with a pain around his stomache muscles.  He is understandably feeling a bit week but is also having dizzy spells and he looks like grey and tired.  Are there side effects from receiving such a shock?  While he was in hospital he looked well and pink but it is only since he came out that he has looked worse.  I think the pain around his middle is getting him down.  Is this normal?
Cancel
6 Answers
Page 1 of 1
187666 tn?1331176945
I never saw that kind of reaction in my Dad after his ICD fired off. And at one point his ICD was firing off a few times a week (he was slipping into end stage heart failure). I think he should go back in and be checked. Something is going on and it's more than a bit of depression over being shocked. You might ask them to check his other body parts like lungs, liver and intestines. They tend to focus on the heart and forget there are other parts than can become sick. (Sorry, just a bad experience with my own Dad)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I have got shocked from my ICD`s and have never had any side affects.  I agree with ireneo it sounds like he may have another health problem.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I had a ICD put in on march of 2007.The one day.within 30 seconds,I had 3 zaps.I went to the E-R and they ck everything out.It only shown my zaps.At this time,I haven't had any zaps and today is Oct.the 11th.I also had no side effects.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I was shocked 2 nights ago- it felt like i was awoken by a punch in the face- well so what it ended up saving my life. Now, 2 days later I have a muscle pain on my right sternum/ rib. God Bless the Defib!

Stu
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
my husband has a a fib with a tackacardo he was put into icu for aweek back in may,he is on sotal was on blood thinners and another hear med but they have taking him off  a few months ago...he is extremely over weight he is 450lbs about to go for weight loss surgery.my question is he is complaining of soreness around his upper belly feels it is from that and also having trouble breathing he was shocked up to a 350 is it possiable for him to still feel soreness ot tenderness from that long ago, thank you tracy
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
612551 tn?1450025775
Your question is not clear to me.  First, I don't know what tackcardo is, but I suffer from AFib, so I can relate to that aspect.

Are you trying to connect the soreness with an ICD shock?  If yes, please explain, if not perhaps you should start a new post with a subject that fits you question.  Or, are you saying he was electrocardioverted while in ICU (intensive care unit?) ?   I have had several of those myself and never have I had any soreness or trouble breathing.  I had some light burn marks on my chest, maybe on my back too, I don't remember.  But no soreness.

Hope something can be done to lose weight... that would be a big step in the right direction.


Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Top Arrhythmias Answerers
Heart Rhythm Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Arrhythmias Answerers